| Catalog Number |
PNML6F088804 |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/02/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a medical procedure, the physician found that a neuron max 6f 088 long sheath (neuron max) was slightly kinked mid-shaft upon removal from the packaging.Therefore, the neuron max was not used in the procedure.The procedure was completed using another neuron max.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was not expected to be returned; however, the device was eventually returned.Results: the neuron max was fractured approximately 3.0 cm from the hub.Kinks and ovalizations were present approximately 21.0, 36.5, 40.0, 42.5, 46.0, 56.6 ¿ 57.0, 59.0 ¿ 60.0, 64.0 and 82.5 cm from the hub.Results: evaluation of the returned neuron max confirmed kinks on the device.If the device is forcefully manipulated at extreme angles during removal from its packaging, damage such as kinks may occur.Further evaluation revealed a fracture, additional kinks and ovalizations.These damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.